18 . August , 2018 - Saturday
Check todays hot topics or new products

Find a Drug: Advanced

Please Sign in or Register

All about: Andecon Pediatric Drops

Big Image

Generic Name: chlorpheniramine/ phenyltoloxamine/ phenylephrine/ phenylpropanolamine (klor fen IR a meen/fen ill toe LOX a meen/fen ill EFF rin/fen ill proe pa NOLE a meen)
Brand Names: Andecon Pediatric Drops, Naldecon, Naldelate, Nalgest, Nalphen, Nalspan, Prop-A-Hist, Sinucon, Uni Decon, West-Decon

What is Andecon Pediatric Drops (chlorpheniramine/ phenyltoloxamine/ phenylephrine/ phenylpropanolamine)?

Chlorpheniramine and phenyltoloxamine are antihistamines. They block the effects of the naturally occurring chemical histamine in the body. Chlorpheniramine and phenyltoloxamine prevent sneezing; itchy, watery eyes and nose; and other symptoms of allergies and hay fever.

Phenylephrine and phenylpropanolamine are decongestants. They constrict blood vessels (veins and arteries). This reduces the blood flow to certain areas and allows nasal and respiratory (breathing) passages to open up.

Chlorpheniramine/phenyltoloxamine/phenylephrine/phenylpropanolamine is used to treat nasal congestion and sinusitis (inflammation of the sinuses) associated with allergies, hay fever, and the common cold.

Phenylpropanolamine, an ingredient in this product, has been associated with an increased risk of hemorrhagic stroke (bleeding into the brain or into tissue surrounding the brain) in women. Men may also be at risk. Although the risk of hemorrhagic stroke is low, the U.S. Food and Drug Administration (FDA) recommends that consumers not use any products that contain phenylpropanolamine.

Chlorpheniramine/phenyltoloxamine/phenylephrine/phenylpropanolamine may also be used for purposes other than those listed in this medication guide.

What is the most important information I should know about chlorpheniramine/ phenyltoloxamine/ phenylephrine/ phenylpropanolamine?

Phenylpropanolamine, an ingredient in this product, has been associated with an increased risk of hemorrhagic stroke (bleeding into the brain or into tissue surrounding the brain) in women. Men may also be at risk. Although the risk of hemorrhagic stroke is low, the U.S. Food and Drug Administration (FDA) recommends that consumers not use any products that contain phenylpropanolamine.

Use caution when driving, operating machinery, or performing other hazardous activities. Chlorpheniramine/phenyltoloxamine/phenylephrine/phenylpropanolamine may cause dizziness or drowsiness. If you experience dizziness or drowsiness, avoid these activities. Use alcohol cautiously. Alcohol may increase drowsiness and dizziness while taking chlorpheniramine/phenyltoloxamine/phenylephrine/phenylpropanolamine.

Do not take more of this medication than is recommended. If your symptoms do not improve, or if they worsen, talk to your doctor.

Who should not take Andecon Pediatric Drops (chlorpheniramine/ phenyltoloxamine/ phenylephrine/ phenylpropanolamine)?

Do not take chlorpheniramine/phenyltoloxamine/phenylephrine/phenylpropanolamine if you have taken a monoamine oxidase inhibitor (MAOI) such as isocarboxazid (Marplan), phenelzine (Nardil), or tranylcypromine (Parnate) in the last 14 days. A dangerous drug interaction could occur, leading to serious side effects.

Before taking this medication, tell your doctor if you have

  • kidney disease,
  • liver disease,
  • diabetes,

  • glaucoma,

  • any type of heart disease or high blood pressure,

  • thyroid disease,

  • emphysema or chronic bronchitis, or

  • difficulty urinating or an enlarged prostate.

You may not be able to take chlorpheniramine/phenyltoloxamine/phenylephrine/phenylpropanolamine, or you may require a dosage adjustment or special monitoring during treatment if you have any of the conditions listed above.

Chlorpheniramine/phenyltoloxamine/phenylephrine/phenylpropanolamine is in the FDA pregnancy category B. This means that it is unlikely to harm an unborn baby. Do not take this medication without first talking to your doctor if you are pregnant. This medication passes into breast milk and may harm a nursing baby. Do not take this medication without first talking to your doctor if you are breast-feeding a baby. If you are over 60 years of age, you may be more likely to experience side effects from chlorpheniramine/phenyltoloxamine/phenylephrine/phenylpropanolamine. You may require a lower dose of this medication. Read the package label for directions or consult your doctor or pharmacist before treating a child with this medication. Children are more susceptible than adults to the effects of medicines and may have unusual reactions.

How should I take Andecon Pediatric Drops (chlorpheniramine/ phenyltoloxamine/ phenylephrine/ phenylpropanolamine)?

Take chlorpheniramine/phenyltoloxamine/phenylephrine/phenylpropanolamine exactly as directed. If you do not understand these directions, ask your pharmacist, nurse, or doctor to explain them to you.

Take each dose with a full glass of water. Do not crush, chew, or break the long-acting or sustained-release forms of this medication. Swallow them whole. If you are unsure of the formulation of the medicine, ask your pharmacist for help.

If you cannot swallow the tablets or capsules, look for a liquid form of the medication.

To ensure that you get a correct dose, measure the liquid forms of chlorpheniramine/phenyltoloxamine/phenylephrine/phenylpropanolamine with a special dose-measuring spoon or cup, not with a regular table spoon. If you do not have a dose-measuring device, ask your pharmacist where you can get one.

Do not take more of this medication than is recommended. An overdose of this medication can cause serious harm.

Do not take chlorpheniramine/phenyltoloxamine/phenylephrine/phenylpropanolamine for longer than 7 days in a row. If your symptoms do not improve, if they get worse, or if you have a fever, talk to your doctor.

Store chlorpheniramine/phenyltoloxamine/phenylephrine/phenylpropanolamine at room temperature away from moisture and heat.

What happens if I miss a dose?

Take the missed dose as soon as you remember. However, if it is almost time for the next dose, skip the missed dose and take only the next regularly scheduled dose. Do not take a double dose of this medication.

What happens if I overdose?

Seek emergency medical attention.

Symptoms of a chlorpheniramine/phenyltoloxamine/phenylephrine/phenylpropanolamine overdose include a dry mouth, large pupils, flushing, nausea, and vomiting.

What should I avoid while taking chlorpheniramine/ phenyltoloxamine/ phenylephrine/ phenylpropanolamine?

Use caution when driving, operating machinery, or performing other hazardous activities. Chlorpheniramine/phenyltoloxamine/phenylephrine/phenylpropanolamine may cause dizziness or drowsiness. If you experience dizziness or drowsiness, avoid these activities. Use alcohol cautiously. Alcohol may increase drowsiness and dizziness while taking chlorpheniramine/phenyltoloxamine/phenylephrine/phenylpropanolamine.

Chlorpheniramine/phenyltoloxamine/phenylephrine/phenylpropanolamine may increase the effects of other drugs that cause drowsiness, including antidepressants, alcohol, other antihistamines, pain relievers, anxiety medicines, seizure medicines, and muscle relaxants. Dangerous sedation, dizziness, or drowsiness may occur if chlorpheniramine/phenyltoloxamine/phenylephrine/phenylpropanolamine is taken with any of these medications.

What are the possible side effects of chlorpheniramine/ phenyltoloxamine/ phenylephrine/ phenylpropanolamine?

Serious side effects are unlikely to occur. Stop taking chlorpheniramine/phenyltoloxamine/phenylephrine/phenylpropanolamine and seek emergency medical attention if you experience an allergic reaction (difficulty breathing; closing of your throat; swelling of your lips, tongue, or face; or hives).

Other, less serious side effects may be more likely to occur. Continue to take chlorpheniramine/phenyltoloxamine/phenylephrine/phenylpropanolamine and talk to your doctor or try another similar medication if you experience

  • dryness of the eyes, nose, and mouth;

  • drowsiness or dizziness;

  • blurred vision;

  • difficulty urinating; or

  • excitation in children.

Side effects other than those listed here may also occur. Talk to your doctor about any side effect that seems unusual or that is especially bothersome.

What other drugs will affect chlorpheniramine/ phenyltoloxamine/ phenylephrine/ phenylpropanolamine?

Do not take chlorpheniramine/phenyltoloxamine/phenylephrine/phenylpropanolamine if you have taken a monoamine oxidase inhibitor (MAOI) such as isocarboxazid (Marplan), phenelzine (Nardil), or tranylcypromine (Parnate) in the last 14 days. A dangerous drug interaction could occur, leading to serious side effects.

Do not take other over-the-counter cough, cold, allergy, diet, or sleep aids while taking chlorpheniramine/phenyltoloxamine/phenylephrine/phenylpropanolamine without first talking to your doctor or pharmacist. Other medications may also contain chlorpheniramine, phenyltoloxamine, phenylephrine, phenylpropanolamine, or other similar drugs. You may accidentally take too much of these medicines.

Chlorpheniramine/phenyltoloxamine/phenylephrine/phenylpropanolamine may increase the effects of other drugs that cause drowsiness, including antidepressants, alcohol, other antihistamines, pain relievers, anxiety medicines, seizure medicines, and muscle relaxants. Dangerous sedation, dizziness, or drowsiness may occur if chlorpheniramine/phenyltoloxamine/phenylephrine/phenylpropanolamine is taken with any of these medications.

Drugs other than those listed here may also interact with chlorpheniramine/phenyltoloxamine/phenylephrine/phenylpropanolamine. Talk to your doctor and pharmacist before taking any prescription or over-the-counter medicines, including herbal products.

Where can I get more information?

  • Your pharmacist has additional information about chlorpheniramine/ phenyltoloxamine/phenylephrine/phenylpropanolamine written for health professionals that you may read.

What does my medication look like?

Many formulations of chlorpheniramine/phenyltoloxamine/phenylephrine/phenylpropanolamine available both over the counter and with a prescription. Ask your pharmacist any questions you have about this medication, especially if it is new to you.

  • Remember, keep this and all other medicines out of the reach of children, never share your medicines with others, and use this medication only for the indication prescribed.
  • Every effort has been made to ensure that the information provided by Cerner Multum, Inc. ('Multum') is accurate, up-to-date, and complete, but no guarantee is made to that effect. Drug information contained herein may be time sensitive. Multum information has been compiled for use by healthcare practitioners and consumers in the United States and therefore Multum does not warrant that uses outside of the United States are appropriate, unless specifically indicated otherwise. Multum's drug information does not endorse drugs, diagnose patients or recommend therapy. Multum's drug information is an informational resource designed to assist licensed healthcare practitioners in caring for their patients and/or to serve consumers viewing this service as a supplement to, and not a substitute for, the expertise, skill, knowledge and judgment of healthcare practitioners. The absence of a warning for a given drug or drug combination in no way should be construed to indicate that the drug or drug combination is safe, effective or appropriate for any given patient. Multum does not assume any responsibility for any aspect of healthcare administered with the aid of information Multum provides. The information contained herein is not intended to cover all possible uses, directions, precautions, warnings, drug interactions, allergic reactions, or adverse effects. If you have questions about the drugs you are taking, check with your doctor, nurse or pharmacist.
Copyright 1996-2006 Cerner Multum, Inc. Version: 5.04. Revision Date: 4/26/06 4:17:13 PM.

Recent Drug Updates at DrugIndexOnline:





ACT Fluoride Rinse ACT Fluoride Rinse
Generic Name: fluoride topical (FLOOR ide TOP i kal) Brand Names: Acid Phos Fluor Rinse, ACT Fluoride Rinse, Gel-Kam, Gel-Kam Dental Therapy Pak, Gel-Kam Dentinbloc, Gel-Kam Sensitivity Therapy, Neutracare Mint Gel, Omni Perio-Med, Omni-Med, Oral B Anti-Cavity, Perfect Choice, Perio Med, more...

Alteplase, Recombinant Alteplase, Recombinant
Some commonly used brand names are: In the U.S.— Abbokinase 5 Abbokinase Open-Cath 5 Activase 1 Eminase 2 Retavase 3 Streptase 4 In Canada— Abbokinase 5 Abbokinase Open-Cath 5 Activase rt-PA 1 Eminase 2 Streptase 4 Other commonly used names are: Anisoylated plasminogen-streptokin more...

Embeline Cream Embeline Cream
Generic Name: Clobetasol Cream and Ointment (kloe-BAY-tah-sahl) Brand Name: Examples include Embeline and TemovateEmbeline Cream is used for:Reducing itching, redness, and swelling associated with many skin conditions. Embeline Cream is a topical corticosteroid. It works by decreasing certain i more...

Fe Caps Controlled-Release Capsules Fe Caps Controlled-Release Capsules
Generic Name: Ferrous Sulfate Controlled-Release Capsules, Controlled-Release Tablets, and Enteric-Coated Tablets (FER-us SULL-fate) Brand Name: Examples include Fe Caps and Slow FeAccidental overdose of iron-containing products is a leading cause of fatal poisoning in children younger than 6 y more...

Kenalog-10 Kenalog-10
Generic Name: triamcinolone acetonide injection (trye am SIN oh lone a SEET oh nide) Brand Names: Aristospan Injection, Clinacort, Clinalog, Ken-Jec 40, Kenalog-10, Triamcot, Triamonide 40, U-Tri-Lone What is triamcinolone acetonide? Triamcinolone acetonide is a steroid. It prevents the more...

Lortab Lortab
Generic Name: acetaminophen and hydrocodone (a SEET a MIN oh fen and hye droe KOE done) Brand Names: Lorcet 10/650, Lortab, Vicodin, Zydone What is acetaminophen and hydrocodone? Hydrocodone is in a group of drugs called narcotic pain relievers. Acetaminophen is a less potent pain reliev more...

Methacholine Solution Methacholine Solution
Generic Name: Methacholine Inhalation Solution (meth-ah-KOH-leen) Brand Name: ProvocholineMethacholine Solution is only used during lung function tests to determine if a patient has asthma. It is not used to treat asthma. Methacholine Solution may cause severe breathing problems in some patients more...

Polymox Polymox
Some commonly used brand names are: In the U.S.— Amoxil 1 Bactocill 11 Beepen-VK 13 Betapen-VK 13 Bicillin L-A 12 Cloxapen 5 Crysticillin 300 A.S. 12 Dynapen 6 Dycill 6 Geocillin 4 Geopen 4 Ledercillin VK 13 Mezlin 9 Nafcil 10 Nallpen 10 Omnipen 2 Omnipen-N 2 Pathocil 6 Pentids 12 Pen Vee more...